Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sustiva/combivir side effects
Sep 30, 2003

I seroconverted a little over one month ago, and was started on Combivir and Sustiva right away. I am slowly adjusting to the medication, but one thing that has not let up is quite inconvenient. In the morning, about 20 minutes after I wake up, I have an extreme urge to defecate, and I go, but the urge does not go away. In about 20 more minutes, it comes back, with some pretty extreme cramping. The feeling lasts for the first 4 hours of my day, which is not compatible with my daily schedule, and is causing some problems. I don't know if this is from the Sustiva, or Combivir, or something else, but it is pretty consistent every day. Is there something I can do about this? Will it go away? I can deal with feeling nauseous at work, as I have been, but this is quite bad. Please help. Thanks.

Response from Dr. Conway

I know it has now been three weeks since you wrote this question (sorry for the delay in getting back to you!!!).

Thus type of general side effect tends to go away over time. However, if it has not, I would have a few remarks.

First, you do not need to put up with symptoms; you can take something to relieve them until they go away on their own...

Second, if the symptoms are too problematic and it will not damage your health to stop your medications, you may consider doing so to see if the symptoms go away. This will confirm that the symptoms are, indeed, related to the medications.

In general terms, zidovudine is the medication that is most often associated with non-specific symptoms of the type you describe, but we cannot completely rule out a contribution of the other medications.



Previous
Med Nightmare
Next
medicines good or bad

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement